It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-27-2004, 05:49 PM   #1
Junior Member
 
Join Date: Nov 2003
Location: Vancouver British Columbia
Posts: 44
KaitiePrincess HB User
TEGRETOL and ITCHYNESS (Rash Maybe?) HELP Before I Scratch Myself Away!

I just started taking Tegretol (as an addition to Topamax) an I'm up to 600mg a day...

I had all the usual funkyness (dizzyness, sleepiness ect) but now for the past week and increasing to UNBEARABLENESS I've been ITCHY (to extreme).

The itchyness is on my back mostly, but chest, arms, legs and neck. Now I've noticed (after FINALLY checking it out) that on my back there are red dots EVERYWHERE. Some bigger than others.

I'd say rash - or? (Suggestions).

Is this one of those side affects that passes with time, or is this one of those ones that warrants Dr's visit and discontinuation?

ITCHY ITCHY ITCHY!!!!!!!!!!! (scratching as we speak) (This scratching interupts daily activities and nightly ones too - SLEEPING!)

OH HELP!
Love Kaitie

 
Old 12-27-2004, 06:56 PM   #2
Senior Veteran
 
Join Date: Feb 2004
Posts: 685
tkdmom96 HB User
Re: TEGRETOL and ITCHYNESS (Rash Maybe?) HELP Before I Scratch Myself Away!

Hey Kaitie,

Try taking some Benedryl...if the "rash" and itchiness go away and it comes back again after the Benedryl wears off, call the doctor. I would guess it's med related then.

Have you worn anything new that wasn't washed? A new perfume? Laundry soap? Hair product? New food that you tried? These would be things to help rule out the med.

Take care,
Vicki
__________________
Proud mom of Katie, the strongest and bravest person I have ever known! GBTG.

 
Sponsors Lightbulb
   
Old 12-29-2004, 03:47 PM   #3
Member
 
Join Date: Mar 2004
Posts: 59
wokstar HB User
Re: TEGRETOL and ITCHYNESS (Rash Maybe?) HELP Before I Scratch Myself Away!

hey Kaitie

Well I was on tegretol 7 years ago.......wow......long time now haha. And I had the usual sleepiness, feeling dizzy etc.

But then after a couple of weeks it wasn't just sleepy....i felt exhausted! and need long naps. Then I noticed a rash on my arms, nect, legs etc. however I thought this was a heat rash since I had spent a lot of time in the sun. Soon it spread everywhere, and looked like what u described. Tiny red dots EVERYWHERE, and bumps too! My friends thought it was gross hahahaha.

anyway, turns out it was an allergic reaction to the drug so I went off that. And all the symptoms disappeared. Do u have any others? I got lots of sores in my mouth too...they hurt a lot.

I was put on epival for about 4 years, but that didn't work. Now i'm on lamictal and it is working fine

Have u been to your doctor?

 
Old 12-30-2004, 09:39 AM   #4
Member
 
Join Date: Oct 2004
Posts: 53
DianaF HB User
Re: TEGRETOL and ITCHYNESS (Rash Maybe?) HELP Before I Scratch Myself Away!

Hello,

I am on Carbitrol (a type of Tegretol). Last week I experienced the same type of itchiness you are. After thinking REAL hard, I realized I had taken my medication too close together and I probably had too much in my system. Maybe you are doing the same. I usuall take me medication at 9am and 9pm

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), Prairie Fairie (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!